Alert archive / Mississippi / Special Weather Statements in 2018

Special Weather Statement, NWS Jackson, MS

June 18, 2018Copiah County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 18, 2018, 3:21 PM CDT for Copiah County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2018, 3:21 PM CDT (20:21 UTC)
Expired
Jun 18, 2018, 3:45 PM CDT
In force
24 min
Issued by
NWS Jackson, MS

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS84 KJAN 182021
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
321 PM CDT MON JUN 18 2018
 
MSZ054-062-182045-
Copiah MS-Lincoln MS-
321 PM CDT MON JUN 18 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND
SOUTHERN COPIAH COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
near Wesson, or near Brookhaven, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Brookhaven, Hazlehurst, Wesson, Martinsville, Glancy and Beauregard. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3158 9029 3159 9051 3174 9065 3187 9062
      3186 9024
TIME...MOT...LOC 2021Z 177DEG 10KT 3165 9040 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 18, 11:12 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 18, 11:12 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1112 AM CDT Mon Jun 18 2018

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
Ridging to the east continues to suppress convection for much of
the area. Models are in pretty good agreement that convection will
be confined to the southwest/west so no real changes were made to
the forecast. PW values to the southwest were near 2 inches, so
will continue to monitor the area for heavy rainfall. Clouds and
temps were good.

&&

.AVIATION...

18Z TAF discussion:
VFR conditions should prevail at most sites through the afternoon.
Low clouds may briefly lead to MVFR conditions. Light rain was
occurring around HBG, but not likely to cause restrictions to
visibility within the next hour or two. May add VCSH/shra to HBG
and JAN for late afternoon. Locations with rain may see some
patchy fog overnight. May add patchy fog to HBG. High pressure
will cause similar conditions tomorrow with most locations missing
the rain. Ceilings may lower briefly. Otherwise, VFR conditions
should prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       89  70  90  72 /  27  12  27   6
Meridian      91  70  92  73 /   2   6  19   5
Vicksburg     90  71  89  73 /  35  14  39  13
Hattiesburg   91  70  93  72 /  20   6  28   5
Natchez       86  70  89  72 /  50  18  41  19
Greenville    92  71  89  72 /  18  11  27  14
Greenwood     92  71  90  72 /   8   9  22   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

07
Hazardous weather outlook, Jun 18, 2:24 PM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
224 PM CDT Mon Jun 18 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
224 PM CDT Mon Jun 18 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Jun 18, 2:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TSTM WND GST     4 SE HATTIESBURG        31.27N 89.26W
06/18/2018  M41 MPH          FORREST            MS   ASOS

            MEASURED AT HATTIESBURG BOBBY L CHAIN
            MUNICIPAL AIRPORT.

&&

TW
Special weather statement, Jun 18, 2:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
247 PM CDT MON JUN 18 2018

MSZ064>066-072>074-182015-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
Forrest MS-
247 PM CDT MON JUN 18 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...FORREST...
SOUTHERN COVINGTON...LAMAR...WESTERN JONES AND SOUTHEASTERN JEFFERSON
DAVIS COUNTIES UNTIL 315 PM CDT...

At 246 PM CDT, Meteorologists were tracking a strong thunderstorm
near Petal, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Eastabuchie around 300 PM CDT.
  Moselle around 310 PM CDT.
  Ellisville around 315 PM CDT.

Other locations impacted by this storm include Seminary and Corinth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 8934 3100 8934 3101 8935 3101 8942
      3098 8943 3098 8947 3100 8948 3100 8950
      3101 8950 3100 8960 3159 8976 3175 8918
      3143 8905 3143 8914 3091 8914
TIME...MOT...LOC 1946Z 161DEG 17KT 3140 8924

JM
Special weather statement, Jun 18, 2:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
252 PM CDT MON JUN 18 2018

MSZ019-025-182015-
Leflore MS-Sunflower MS-
252 PM CDT MON JUN 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 315 PM CDT...

At 251 PM CDT, Meteorologists were tracking a strong thunderstorm
near Moorhead, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moorhead, Itta Bena, Sunflower, Blaine and Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3371 9038 3344 9033 3342 9052 3363 9061
      3366 9061
TIME...MOT...LOC 1951Z 166DEG 14KT 3350 9046

JM
Special weather statement, Jun 18, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT MON JUN 18 2018

MSZ054-062-182045-
Copiah MS-Lincoln MS-
321 PM CDT MON JUN 18 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND
SOUTHERN COPIAH COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
near Wesson, or near Brookhaven, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Brookhaven, Hazlehurst, Wesson, Martinsville, Glancy and Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3158 9029 3159 9051 3174 9065 3187 9062
      3186 9024
TIME...MOT...LOC 2021Z 177DEG 10KT 3165 9040

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:52 PM CDTSpecial Weather StatementJANLowndes23 min
Jun 17, 7:56 PM CDTSevere Thunderstorm WarningJANClay, Lowndes49 min
Jun 18, 2:47 PM CDTSpecial Weather StatementJANCovington, Forrest, Jones, Lamar28 min
Jun 18, 2:52 PM CDTSpecial Weather StatementJANSunflower23 min
Jun 18, 3:23 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis37 min
Jun 18, 3:24 PM CDTSpecial Weather StatementJANBolivar36 min
Jun 18, 3:25 PM CDTSpecial Weather StatementJANBolivar35 min
Jun 18, 3:34 PM CDTSpecial Weather StatementJANHumphreys26 min
Jun 18, 3:45 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln25 min
Jun 18, 3:52 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower38 min
Jun 18, 4:09 PM CDTSpecial Weather StatementJANSimpson36 min
Jun 18, 4:27 PM CDTSpecial Weather StatementJANWarren33 min
Jun 18, 4:28 PM CDTSpecial Weather StatementJANRankin32 min
Jun 18, 4:30 PM CDTSpecial Weather StatementJANLeflore30 min
Jun 18, 4:37 PM CDTSpecial Weather StatementJANHinds23 min
Jun 18, 4:45 PM CDTSpecial Weather StatementJANRankin30 min
Jun 18, 5:01 PM CDTSpecial Weather StatementJANWarren29 min
Jun 18, 5:11 PM CDTSpecial Weather StatementJANRankin34 min
Jun 18, 5:24 PM CDTSpecial Weather StatementJANSharkey36 min
Jun 18, 5:58 PM CDTSpecial Weather StatementJANHumphreys, Issaquena, Sharkey32 min

Nearby

Special Weather Statements in Mississippi, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.